Paxil CR and Weight Loss

Some people may experience side effects with Paxil CR, and weight loss appears to be one of them. Although it is not entirely clear how Paxil CR causes weight loss, it is known that the drug can cause nausea, diarrhea, and loss of appetite -- all of which can contribute to weight loss. If you are taking Paxil CR and weight loss becomes a problem, be sure to let your healthcare provider know.

Paxil CR and Weight Loss: An Overview

Paxil CR® (paroxetine controlled release) is a prescription medication used to treat several conditions of the brain. There are a number of possible side effects of Paxil CR, and weight loss appears to be one of them. For some people, this may be a good thing. For a lot of people, however, unintended weight loss can be a problem.
 

How Common Is Weight Loss With Paxil CR?

In previous clinical studies, up to 12 percent of people taking Paxil CR reported a loss of appetite. On average, people lost about a pound or less while taking Paxil CR. However, it is possible for people to lose large amounts of weight while taking the drug. Although weight loss may be a desirable side effect for some people, too much weight loss can be a problem.
 

Why Does Paxil CR Cause Weight Loss?

It is not entirely clear why Paxil CR can cause weight loss. Paxil CR can often cause loss of appetite, nausea, and diarrhea -- all of which may contribute to weight loss. Often, these side effects go away with time. You should let your healthcare provider know if these side effects don't go away over time. Also, since weight gain can be a depression symptom, treating the depression can lead to weight loss.
 
If you are experiencing too much weight loss with Paxil CR, be sure to let your healthcare provider know.
Pregnancy and Pain

Information on Paxil CR

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.